Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 25, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 4, 2014, 5:17 PM EDT for 6 counties in Virginia. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2014, 5:17 PM EDT (21:17 UTC)
- Expired
- Jun 4, 2014, 6:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Amherst County, VA, Bedford County, VA, Botetourt County, VA, City of Buena Vista, VA, City of Lexington, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 118 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 5:18 PM EDT | TSTM WND DMG | 1 Nne Buchanan, VA | TWO TREES AND AN ELECTRIC TRANSFORMER DOWN ALONG ROUTE 43 CLOSE TO THE INTERSECTION WITH ROUTE 11 |
| Jun 4, 5:38 PM EDT | TSTM WND DMG | 3 Wsw Glasgow, VA | TREE DOWN |
| Jun 4, 5:38 PM EDT | TSTM WND DMG | 3 Wsw Glasgow, VA | TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
198
WUUS51 KRNK 042117
SVRRNK
VAC009-019-023-163-530-678-042200-
/O.NEW.KRNK.SV.W.0025.140604T2117Z-140604T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
EAST CENTRAL BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
THE CITY OF LEXINGTON IN WEST CENTRAL VIRGINIA...
THE CITY OF BUENA VISTA IN WEST CENTRAL VIRGINIA...
NORTH CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
NORTHWESTERN AMHERST COUNTY IN CENTRAL VIRGINIA...
* UNTIL 600 PM EDT
* AT 516 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ARCADIA...
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LEXINGTON...
BUENA VISTA...
BUCHANAN...
GLASGOW...
AND FORKS OF BUFFALO.
THIS INCLUDES VMI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3781 7917 3781 7914 3774 7907 3772 7906
3744 7963 3759 7975 3799 7931
TIME...MOT...LOC 2116Z 238DEG 37KT 3756 7961
HAIL...1.00IN
WIND...60MPH
$$
WERT2 follow-up statements
955
WWUS51 KRNK 042138
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
538 PM EDT WED JUN 4 2014
VAC019-023-042148-
/O.CAN.KRNK.SV.W.0025.000000T0000Z-140604T2200Z/
BOTETOURT VA-BEDFORD VA-
538 PM EDT WED JUN 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR
EAST CENTRAL BOTETOURT AND NORTH CENTRAL BEDFORD COUNTIES IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3781 7917 3781 7914 3772 7906 3757 7937
3760 7939 3761 7940 3760 7943 3762 7945
3759 7946 3756 7944 3754 7949 3767 7966
3798 7931
TIME...MOT...LOC 2138Z 233DEG 24KT 3763 7950
$$
VAC009-163-530-678-042200-
/O.CON.KRNK.SV.W.0025.000000T0000Z-140604T2200Z/
ROCKBRIDGE VA-CITY OF LEXINGTON VA-CITY OF BUENA VISTA VA-AMHERST VA-
538 PM EDT WED JUN 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR
CENTRAL ROCKBRIDGE AND NORTHWESTERN AMHERST COUNTIES...THE CITY OF
LEXINGTON AND THE CITY OF BUENA VISTA...
AT 538 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NATURAL
BRIDGE...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...
BUENA VISTA...
GLASGOW...
FORKS OF BUFFALO...
AND BROWNSBURG.
THIS INCLUDES VMI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3781 7917 3781 7914 3772 7906 3757 7937
3760 7939 3761 7940 3760 7943 3762 7945
3759 7946 3756 7944 3754 7949 3767 7966
3798 7931
TIME...MOT...LOC 2138Z 233DEG 24KT 3763 7950
HAIL...1.00IN
WIND...60MPH
$$
WERT810
WWUS51 KRNK 042200
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
600 PM EDT WED JUN 4 2014
VAC009-163-530-678-042206-
/O.EXP.KRNK.SV.W.0025.000000T0000Z-140604T2200Z/
ROCKBRIDGE VA-CITY OF LEXINGTON VA-CITY OF BUENA VISTA VA-AMHERST VA-
600 PM EDT WED JUN 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ROCKBRIDGE AND
NORTHWESTERN AMHERST COUNTIES...THE CITY OF LEXINGTON AND THE CITY
OF BUENA VISTA WILL EXPIRE AT 600 PM EDT...
THE STORM WHICH PROMPTED THE WARNING IS WEAKENING TO BELOW SEVERE
LIMITS...AND WILL NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY AFTER 600 PM EDT. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE AT 600 PM EDT.
HOWEVER SMALL HAIL....GUSTY WINDS TO AROUND 40 MPH...AND HEAVY RAIN
ARE STILL POSSIBLE THROUGH 615 PM EDT WITH THIS THUNDERSTORM AS IT
CONTINUES NORTHEAST AT 45 MPH THROUGH NORTHWESTERN AMHERST AND
EASTERN ROCKBRIDGE COUNTY NEAR AND NORTH OF LEXINGTON AND BUENA
VISTA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED
TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN
ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK
PAGE AND ON TWITTER.
LAT...LON 3781 7917 3781 7914 3772 7906 3757 7937
3760 7939 3761 7940 3760 7943 3762 7945
3759 7946 3756 7944 3754 7949 3767 7966
3798 7931
TIME...MOT...LOC 2151Z 238DEG 37KT 3763 7950
$$
WERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 5:06 PM EDT, 11 minutes earlier.
Area forecast discussion, Jun 4, 5:06 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 506 PM EDT WED JUN 4 2014 .SYNOPSIS... A COLD FRONT OVER THE OHIO VALLEY WILL MOVE SOUTHEAST PASSING THOUGH THE MID ATLANTIC REGION THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE FOUND ALONG AND AHEAD OF THIS COLD FRONT. HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST BY FRIDAY. && .NEAR TERM /THROUGH THURSDAY/... AS OF 4:00 PM WEDNESDAY... MODEST MID-LEVEL ZONAL FLOW OF 35-60KT EXISTS FROM THE INTERMOUNTAIN WEST ACROSS THE GREAT PLAINS TO THE OH VALLEY AND CONTROL APPALACHIANS...NORTH OF AN ELONGATED SUBTROPICAL RIDGE FROM NRN MEXICO/SRN PLAINS TO THE DEEP SOUTH. PRIMARY SYNOPTIC FRONT WAS SITUATED FROM DELMARVA WWD ACROSS THE OHIO VALLEY TO KS AND HAS A NUMBER OF PERTURBATIONS/WAVES ALONG IT...THE MOST PRONOUNCED OF WHICH IS A 1004MB LOW CENTERED OVER NORTH CENTRAL INDIANA... SUPPORTED BY A CONVECTIVELY-REINFORCED MID-LEVEL SHORTWAVE TROUGH AND 50-60KT SPEED MAX. THE FRONTAL LOW/WAVE WILL DEVELOP EAST TO OH/WV THROUGH TONIGHT AS THE TRAILING FRONT SINKS GRADUALLY SWD ACROSS THE OH RIVER. FORECAST STORM EVOLUTION ACROSS OUR FORECAST AREA REMAINS COMPLICATED BY REMNANTS OF OUTFLOW BOUNDARY AND ASSOCIATED MVC WHICH DISSIPATED OVER THE ERN OH VALLEY EARLIER IN THE DAY AND IS NOW GROWING LEGS AGAIN PER AFTERNOON HEATING. THIS RENEWED DEEP CONVECTION WHICH IS WELL SOUTH OF SYNOPTIC FRONT WILL LIKELY MORPH INTO MCS WHICH WILL RAKE OUR FCST AREA THIS EVENING...FOLLOWED BY A BREAK BEFORE THE ACTUAL SURFACE FRONT CROSSES THE FORECAST AREA THURSDAY. FOR TONIGHT...AND ESPECIALLY BEFORE 06Z/2AM...WILL FOCUS ON DEVELOPMENT OF MCS OVER WEST VIRGINIA WHICH ACCORDING TO THE HIGH RESOLUTION WRF MODEL SHOULD CROSS THROUGH AT LEAST THE NORTHERN ONE HALF OF THE CWA BEFORE WEAKENING. INITIALLY SOME OF THESE STORM CELLS WILL BE DISCRETE AND MAY EXHIBIT ROTATION RESULTING IN A TORNADIC THREAT. ONCE THE STORM CELLS CONGEAL INTO A SQUALL LINE...THE MAIN CONCERN WILL BE DAMAGING WINDS. AS THE EVENING PROGRESSES THIS MCS IS EXPECTED TO BACK BUILD INTO KY/TN PER HIGHER CAPE AVAILABLE OVER THE TN VALLEY AND FED BY A 30-40 KT LLJ. THIS WILL RESULT IN SVR THREAT PROPAGATING SOUTHWESTWARD WITH TIME...POTENTIALLY REACHING OUR NW NC COUNTIES AROUND MIDNIGHT. WITH THE MCS BECOMING MORE OF A LINEAR FEATURE WITH TIME...THERE IS SOME CONCERN THE STORM AXIS COULD BECOME ORIENTED WHERE TRAINING STORM CELLS WOULD RESULT IN REPEAT HEAVY RAINFALL. THIS LOOKS TO BE A HIGHER CONCERN FOR AREAS WEST OF THE APPALACHIAN DIVIDE PRIMARILY FROM CHARLESTON WV WESTWARD INTO KY...AND WILL HOLD OFF ON ANY SORT OF FLASH FLOOD HEADLINES FOR OUR CWA ATTM. ONCE THE MCS PLAYS OUT OVERNIGHT...THURSDAY MAY OR MAY NOT REVEAL MUCH IN THE WAY OF A SEVERE STORM THREAT. IF THE OUTFLOW CLEARS THE FORECAST AREA BEFORE REDEVELOPMENT TAKES PLACE THURSDAY AFTERNOON...THE FORECAST WILL BE GREATLY SIMPLIFIED WITH ONLY SCATTERED SHOWERS ALONG THE ACTUAL SURFACE FRONT WHICH WILL MOVE FROM NORTH TO SOUTH ACROSS THE FORECAST AREA DURING THE DAY. WILL MAINTAIN CHC THREAT FOR SHOWERS AND STORMS THURSDAY...BUT TREND SHOULD BE FOR CLEARING AS WE TRANSITION INTO A DIFFERENT AIRMASS THURSDAY NIGHT...HIGH PRESSURE BUILDING INTO THE AREA FROM THE NORTH. TEMPERATURES TONIGHT LOOK VERY MILD WITH DEWPOINTS KEEPING READINGS ABOVE 60. WENT BLO MAV GUIDANCE THURSDAY WITH THE THINKING THERE WILL BE CONSIDERABLE DEBRIS CLOUDINESS AND LESS SOLAR INSOLATION. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... AS OF 310 PM EDT WEDNESDAY... SEVERAL WAVES ALONG THE FRONTAL BOUNDARY WILL STALL IT FROM TEXAS EASTWARD TO SOUTH CAROLINA THURSDAY NIGHT. MEANWHILE...A 1018 MB HIGH PRESSURE CENTER WILL BUILD SOUTHEAST FROM THE GREAT LAKES. LOW TEMPERATURES THURSDAY NIGHT WILL RANGE FROM THE UPPER 40S IN THE COOLER MOUNTAIN VALLEYS TO THE LOWER 60S IN THE PIEDMONT. AN UPPER LEVEL DISTURBANCE WILL TRAVEL EAST ALONG THE FRONT TO CROSS THE APPALACHIANS FRIDAY AFTERNOON AND EVENING. FORECAST CHALLENGE IS HOW FAR NORTH DOES THE MOISTURE AND CONVECTION SPREAD. THE NAM REMAINS THE MOST AGGRESSIVE AND FURTHER NORTH WITH THE CONVECTION IN CONTRAST TO THE GFS/ECMWF. HOWEVER...THE GFS DOES PIVOT MOISTURE NORTH ALONG THE SOUTHERN BLUE RIDGE FRIDAY NIGHT. KEPT SOME LIGHT POPS ACROSS SOUTHERN PORTIONS OF FORECAST AREA INTO FRIDAY NIGHT. HIGH TEMPERATURES FRIDAY WILL VARY FROM THE MID 70S IN THE MOUNTAINS TO THE LOWER 80S IN THE PIEDMONT. LOWS FRIDAY NIGHT WILL VARY FROM THE UPPER 40S IN THE NORTHWEST MOUNTAINS TO THE LOWER 60S IN THE SOUTHEAST. BY SATURDAY...HIGH PRESSURE WILL SHIFT EAST OFFSHORE...RESULTING IN A LIGHT SOUTHEASTERLY FLOW THAT WILL RETURN ATLANTIC MOISTURE TO OUR AREA. WITH ADDITIONAL MOISTURE AND SOME LIFT...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ESPECIALLY WITH AFTERNOON HEATING ACROSS THE MOUNTAINS...ALTHOUGH AN UPPER LEVEL RIDGE BUILDING IN FROM THE WEST MAY HINDER CONVECTION. HIGHS ON SATURDAY WILL GENERALLY BE FROM THE UPPER 70S IN THE WEST TO THE MID 80S IN THE EAST. AS CLOUD COVER DIMINISHES DURING THE EVENING...MAY SEE PATCHY FOG DEVELOP SATURDAY NIGHT...ESPECIALLY IN AREAS THAT RECEIVED HEAVIER RAIN. LOW TEMPERATURES SATURDAY NIGHT INTO SUNDAY MORNING WILL VARY FROM THE MID 50S IN THE MOUNTAINS TO THE LOWER 60S IN THE PIEDMONT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 310 PM WEDNESDAY... LOW PRESSURE OVER THE GREAT LAKES SUNDAY WILL LIFT NORTH PULLING A WARM FRONT NORTHWARD ACROSS REGION WITH AN INCREASING CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS. KEPT THE HIGHEST POPS ACROSS THE NORTHWEST PORTION OF FORECAST AREA SUNDAY. BY SUNDAY NIGHT...THE WARM FRONT PUSHES NORTH INTO SOUTHERN NEW ENGLAND WITH THE COLD FRONT GENERALLY ALONG THE OHIO RIVER. THE COLD FRONT PUSHES EAST ACROSS THE AREA ON MONDAY AND STALLS ACROSS SOUTHERN PORTIONS OF FORECAST MONDAY NIGHT AS A WAVE SLIDE EAST ALONG THE BOUNDARY. LOW PRESSURE CENTER LIFTS NORTH INTO NEW ENGLAND TUESDAY WITH COLD FRONT EXTENDING SOUTHWEST TO TENNESSEE. HIGH PRESSURE WILL BUILD ACROSS THE MID ATLANTIC REGION ON WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE MAINLY DURING THE AFTERNOON AND EVENING HOURS FOR EARLY NEXT WEEK. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... AS OF 130 PM EDT WEDNESDAY.. A LOT OF UNCERTAINTY WITH THIS AVIATION PACKAGE DUE TO LACK OF CLEAR CUT EVOLUTION WITH ANTICIPATED UPSTREAM CONVECTION. STORMS CURRENTLY FIRING ACROSS THE AREA...ESPECIALLY IN THE PIEDMONT WHERE MORNING SUN HAS ENHANCED INSTABILITY. MOST LIKELY THAT KDAN WILL BE AFFECTED BY THIS RIGHT AT ISSUANCE TIME SO WILL HAVE A ONE HOUR GROUP OFF THE BAT TO HANDLE THIS. OTHERWISE...IT LOOKS LIKE VCTS IS THE WAY TO GO UNTIL CONVECTION CAN GET MORE ORGANIZED. MESO MODELS HAVE BEEN WAFFLING A BIT AND SEEM TO FAVOR BRINGING THINGS THROUGH IN SURGES. WILL ATTEMPT TO TIME THE INITIAL SURGE FROM NW TO SE BEGINNING AROUND 00Z. WILL INDICATE NW GUSTS ANTICIPATING LINEAR OUTFLOW FOR ABOUT A 3 HOUR PERIOD. THIS IS ATTEMPTING TO INDICATE THE MOST LIKELY WINDOW FOR ENHANCED WINDS...ACTUAL PERIOD OF GUSTY WINDS LIKELY WILL BE SHORTER. FROPA DOES NOT LOOK TO OCCUR UNTIL AROUND DAYBREAK. BUT AM INDICATING THE MOST LIKELY WINDOW. FROPA WILL NOT OCCUR UNTIL AROUND DAYBREAK SO WILL KEEP SHOWERS LINGERING. ALSO ANTICIPATE SOME FOG FORMATION LATE MAINLY AT KBCB AND KLWB. ALSO BELIEVE GOOD MIXING BEHIND FRONT TOMORROW SHOULD LEAD TO A BRIEF PERIOD OF SOME GUSTY WIND. EXTENDED AVIATION DISCUSSION... MAINLY VFR THURSDAY AFTERNOON. HIGH PRESSURE BUILDING IN FROM THE NORTH THURSDAY NIGHT. ASIDE FROM POTENTIAL FOG LATE NIGHT FOG EXPECT VFR CONDITIONS INTO SATURDAY. BY SUNDAY WARM FRONT LIFTS NORTH ACROSS THE AREA WITH POTENTIAL FOR MORE SHOWERS AND STORMS AND SUB VFR WX. && .EQUIPMENT... AS OF 500 PM EDT WEDNESDAY... FAA COMMUNICATIONS ISSUES HAVE NOT BEEN FULLY RESOLVED AT LYNCHBURG. USE THE LYH OBSERVATION WITH CAUTION. THE THUNDER SENSOR AT BLUEFIELD IS NOT OPERATING. THUNDERSTORMS WILL NOT BE REPORTED IN THE BLF OBSERVATION UNTIL THIS EQUIPMENT HAS BEEN REPAIRED. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...KK LONG TERM...KK AVIATION...DS/MBS/WP EQUIPMENT...AMS
Hazardous weather outlook, Jun 4, 4:27 AM EDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 427 AM EDT WED JUN 4 2014 NCZ001-002-018-VAZ007-009>015-018>020-WVZ042>045-050830- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE- GREENBRIER- 427 AM EDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A FEW STORMS THIS AFTERNOON COULD BE STRONG WITH GUSTY WINDS. A BETTER THREAT OF STORMS ARRIVES TONIGHT...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE DAMAGING WINDS. IN ADDITION...HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ003>006-019-020-VAZ016-017-022>024-032>035-043>047-058-059-050830- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-CARROLL-FLOYD-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 427 AM EDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS THIS AFTERNOON COULD BECOME STRONG WITH GUSTY WINDS. LATE TONIGHT...THERE IS A POTENTIAL FOR A COMPLEX OF STORMS TO MOVE ACROSS THE AREA. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT TIMING BEING LATE AT NIGHT COULD LESSEN THE THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 4, 1:04 PM EDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
104 PM EDT WED JUN 4 2014
VAZ043-044-058-041730-
HENRY VA-HALIFAX VA-PITTSYLVANIA VA-
104 PM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 130 PM EDT
* AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
CHATHAM IN PITTSYLVANIA COUNTY...TO NEAR THE CITY OF
MARTINSVILLE...MOVING TO THE SOUTHEAST AT 30 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IMPACTED INCLUDE...
BLAIRS...
DANVILLE CITY...
AXTON...
INGRAM...
AND DRY FORK.
LAT...LON 3685 7905 3659 7912 3655 7921 3655 7989
3672 7966 3702 7921
TIME...MOT...LOC 1657Z 259DEG 48KT 3699 7921 3673 7959 3669 7972
11Special weather statement, Jun 4, 1:35 PM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
135 PM EDT WED JUN 4 2014
NCZ005-006-VAZ043-044-041815-
ROCKINGHAM NC-CASWELL NC-HENRY VA-PITTSYLVANIA VA-
135 PM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
NORTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 215 PM EDT
* AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM
NEAR WESTOVER HILLS TO NEAR DANVILLE TO RIDGEWAY...MOVING TO THE
SOUTHEAST AT 25 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH
THESE THUNDERSTORMS.
* LOCATIONS IMPACTED INCLUDE...
MAYFIELD...
PROVIDENCE...
DANVILLE CITY...
EDEN...
AND REIDSVILLE.
LAT...LON 3629 7978 3658 7997 3668 7939 3655 7921
3654 7921 3654 7920 3650 7914 3640 7914
3633 7951
TIME...MOT...LOC 1731Z 323DEG 18KT 3662 7943 3654 7983
11Special weather statement, Jun 4, 2:02 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
202 PM EDT WED JUN 4 2014
NCZ005-006-041900-
ROCKINGHAM NC-CASWELL NC-
202 PM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 300 PM EDT
* AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUST
SOUTH OF DANVILLE CITY TO NEAR EDEN NORTH CAROLINA...MOVING TO THE
SOUTHEAST AT 20 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH A VERY HEAVY DOWNPOUR OF RAIN. RAINFALL
AMOUNTS...UPWARDS OF ONE INCH...ARE POSSIBLE IN LESS THAN 20
MINUTES.
* LOCATIONS IMPACTED INCLUDE...
MAYFIELD...
PROVIDENCE...
EDEN...
REIDSVILLE...
YANCEYVILLE AND PROSPECT HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3625 7968 3654 7991 3654 7918 3651 7913
3625 7915 3625 7953 3624 7954
TIME...MOT...LOC 1756Z 321DEG 11KT 3652 7928 3648 7975
11Special weather statement, Jun 4, 4:39 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
439 PM EDT WED JUN 4 2014
VAZ023-034-042115-
BEDFORD VA-BOTETOURT VA-
439 PM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 515 PM EDT
* AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DALEVILLE...MOVING TO THE NORTHEAST AT
20 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
BUCHANAN...
TROUTVILLE...
BLUE RIDGE...
CLOVERDALE...
AND LAYMANTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3749 7956 3732 7986 3736 7995 3740 8000
3760 7980
TIME...MOT...LOC 2037Z 227DEG 16KT 3740 7993
RSSpecial weather statement, Jun 4, 5:04 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
504 PM EDT WED JUN 4 2014
VAZ019-020-042145-
BATH VA-ALLEGHANY VA-
504 PM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN BATH COUNTY IN WEST CENTRAL VIRGINIA...
CENTRAL ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 545 PM EDT
* AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CALLAGHAN...MOVING TO THE NORTHEAST AT
45 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
COVINGTON CITY...
WARM SPRINGS...
HOT SPRINGS...
MILLBORO...
AND NATURAL WELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3819 7967 3796 7957 3767 8016 3777 8025
3778 8022 3779 8023 3787 8017 3798 8002
TIME...MOT...LOC 2101Z 238DEG 38KT 3777 8016
WERTSpecial weather statement, Jun 4, 5:12 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
512 PM EDT WED JUN 4 2014
VAZ023-024-034-035-042200-
AMHERST VA-BEDFORD VA-BOTETOURT VA-ROCKBRIDGE VA-
512 PM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN AMHERST COUNTY IN CENTRAL VIRGINIA...
NORTHWESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
EAST CENTRAL BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
CENTRAL ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 600 PM EDT
* AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ARCADIA...MOVING TO THE NORTHEAST AT 45
MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BUENA VISTA CITY...
FORKS OF BUFFALO...
BUCHANAN...
GLASGOW...
AND VESUVIUS.
THIS INCLUDES VMI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3789 7916 3786 7914 3785 7916 3781 7917
3781 7914 3779 7911 3778 7907 3772 7906
3739 7965 3756 7981 3797 7927
TIME...MOT...LOC 2109Z 238DEG 37KT 3751 7962
WERTThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:18 PM EDT | Special Weather Statement | RNK | Franklin | 42 min |
| Jun 4, 1:04 PM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 26 min |
| Jun 4, 1:35 PM EDT | Special Weather Statement | RNK | City of Danville | 40 min |
| Jun 4, 4:39 PM EDT | Special Weather Statement | RNK | Botetourt | 36 min |
| Jun 4, 5:04 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, City of Covington | 41 min |
| Jun 4, 5:12 PM EDT | Special Weather Statement | RNK | Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 48 min |
| Jun 4, 5:36 PM EDT | Special Weather Statement | RNK | Bedford | 24 min |
| Jun 4, 5:52 PM EDT | Special Weather Statement | RNK | Patrick | 23 min |
| Jun 4, 6:09 PM EDT | Special Weather Statement | RNK | Amherst | 36 min |
| Jun 4, 6:11 PM EDT | Special Weather Statement | RNK | Pittsylvania | 34 min |
| Jun 4, 6:45 PM EDT | Special Weather Statement | RNK | City of Roanoke | 30 min |
| Jun 4, 6:50 PM EDT | Special Weather Statement | RNK | Pittsylvania | 25 min |
| Jun 4, 7:18 PM EDT | Special Weather Statement | RNK | Appomattox | 27 min |
| Jun 4, 7:20 PM EDT | Special Weather Statement | RNK | Bedford | 25 min |
| Jun 4, 7:26 PM EDT | Special Weather Statement | RNK | Campbell | 34 min |
| Jun 4, 7:31 PM EDT | Special Weather Statement | RNK | Tazewell | 29 min |
| Jun 4, 7:44 PM EDT | Special Weather Statement | RNK | Bedford | 31 min |
| Jun 4, 7:49 PM EDT | Special Weather Statement | RNK | Bland | 56 min |
| Jun 4, 7:55 PM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 50 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.